# SDR CA150611002

- Difficulty date: March 24, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Engine: Garrtt TPE33112JR
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: 8936141
- Condition: Failed
- Location: Engine
- Part time: 9 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: B

## Discrepancy

(CAN) TPE331-12JR POWERED ACFT EXPERIENCED A LOSS OF TORQUE, RESULTING IN A FORCED LANDING AFTER ONLY NINE HOURS’ TIME SINCE NEW.  TEAR DOWN EXAMINATION IDENTIFIED METALLIC DEBRIS WITHIN THE ENG FUEL SYS.  THERE WAS METALLIC DEBRIS IN THE SCREEN BETWEEN THE FUEL PUMP & FUEL CONTROL & AT THE INLET SCREEN TO THE FLOW DIVIDER.  SUBSEQUENT BACK FLUSH EXAMINATION OF THE ENG FUEL FILTER ALSO DISCLOSED THE PRESENCE OF METALLIC DEBRIS.  TEAR DOWN OF THE ENG FUEL PUMP IDENTIFIED DISTRESS TO ONE OF TWO GEARS IN THE HIGH PRESS PUMP.  ENERGY DISPERSIVE X-RAY SPECTRUM OF THE DISTRESSED GEAR WAS CONSISTENT WITH 300 SERIES STAINLESS STEEL.  MATERIAL CALLED OUT ON THE DWG IS M50.  THE EDX SPECTRUM OF THE NON-DISTRESSED MATING GEAR IS CONSISTENT WITH M50.  SYS EFFECTS ON THE ENG DUE TO DEGRADATION OF THE FUEL PUMP HIGH PRESS GEAR ELEMENT MAY RANGE FROM PARTIAL TO COMPLETE ENG POWER LOSS.  SCOPE OF PRODUCT AFFECTED THE AFFECTED POPULATION IS STILL UNDER INVESTIGATION BUT INCLUDES, TPE331-12UAN, TPE331-10GP, TPE331-12JR & TPE331-10YGD TURBOPROP ENGS INCORPORATING FUEL PUMP 897400-7 ASSEMBLED AFTER RECEIPT OF THE SUSPECT FUEL PUMP GEAR SET LOT, SEE ATTACHED SERVICE INFORMATION LETTER ASSESSMENT, DISPOSITION, RECOMMENDATION WE ARE CONFIDENT THAT ENGS WITH MORE THAN 25 HOURS ARE NOT AFFECTED.  RECOMMENDS INSPECTION OF THE ENG FUEL PUMP FILTER & ENG FLOW DIVIDER FILTER ON THE AFFECTED ENGS PRIOR TO EACH FLIGHT UNTIL REACHING 25 HOURS.  IF CONTAMINATION IS IDENTIFIED, STOP ADDITIONAL ENG OPERATIONS.  A SERVICE BULLETIN REQUIRING THIS INSPECTION IS IN WORK TO BE RELEASED ON OR BEFORE JUNE 17, 2015.
